Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 11, NWS Lubbock, TX

April 27, 20144 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 27, 2014, 3:42 AM CDT for 4 counties in Texas. It took effect at Apr 27, 2014, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2014, 3:42 AM CDT (08:42 UTC)
In effect from
Apr 27, 2014, 10:00 AM CDT
Expired
Apr 27, 2014, 8:59 PM CDT
In force
11 hr
Issued by
NWS Lubbock, TX

Counties Dickens County, TX, Kent County, TX, King County, TX, Stonewall County, TX

The radar

The Lubbock radar (KLBB), 124 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4708 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WWUS74 KLUB 270842
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
342 AM CDT SUN APR 27 2014

...HIGH WINDS POSSIBLE TODAY ACROSS MOST OF THE REGION...

AS A STRONG STORM SYSTEM APPROACHES THE REGION TODAY...CONDITIONS
WILL BECOME INCREASINGLY FAVORABLE FOR SUSTAINED WESTERLY WIND
SPEEDS OF 35 TO 45 MPH WITH GUSTS APPROACHING 55 TO 60 MPH THIS
AFTERNOON. THIS WILL RESULT IN PATCHY TO WIDESPREAD BLOWING
DUST...REDUCED VISIBILITIES...AND POSSIBLY DAMAGING WIND GUSTS.
WIND SPEEDS WILL THEN SLOWLY DECREASE THROUGH TONIGHT BUT REMAIN
RATHER GUSTY AT TIMES.

TXZ021>024-027>030-033>036-039>042-272100-
/O.UPG.KLUB.HW.A.0002.140427T1500Z-140428T0300Z/
/O.NEW.KLUB.HW.W.0002.140427T1500Z-140428T0300Z/
/O.NEW.KLUB.DU.Y.0005.140427T1500Z-140428T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
342 AM CDT SUN APR 27 2014

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING...
...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS
BLOWING DUST ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* TIMING...LATE THIS MORNING THROUGH EARLY TONIGHT.

* WINDS...SUSTAINED WEST WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS
  FROM 50 TO 60 MPH.

* VISIBILITY...OBSTRUCTIONS CAUSED BY DUST MAY REDUCE VISIBILITY
  TO OR SLIGHTLY BELOW 1 MILE.

* IMPACTS...WIDESPREAD BLOWING DUST MAY REDUCE VISIBILITIES BELOW
  ONE MILE AT TIMES. WIND GUSTS APPROACHING 60 MPH THIS AFTERNOON
  MAY RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES AND ROOFS.
  HIGH PROFILE VEHICLES MAY EXPERIENCE TRAVEL DIFFICULTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ025-026-031-032-272100-
/O.UPG.KLUB.HW.A.0002.140427T1500Z-140428T0300Z/
/O.NEW.KLUB.HW.W.0002.140427T1500Z-140428T0300Z/
HALL-CHILDRESS-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH
342 AM CDT SUN APR 27 2014

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...LATE THIS MORNING THROUGH EARLY TONIGHT.

* WINDS...SUSTAINED WEST WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS
  FROM 50 TO 60 MPH.

* IMPACTS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES BELOW
  FIVE MILES AT TIMES. WIND GUSTS APPROACHING 60 MPH THIS
  AFTERNOON MAY RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES
  AND ROOFS. HIGH PROFILE VEHICLES MAY EXPERIENCE TRAVEL
  DIFFICULTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ037-038-043-044-272100-
/O.UPG.KLUB.HW.A.0002.140427T1500Z-140428T0300Z/
/O.NEW.KLUB.WI.Y.0011.140427T1500Z-140428T0300Z/
DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...DICKENS...SPUR...GUTHRIE...JAYTON...
ASPERMONT
342 AM CDT SUN APR 27 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...LATE THIS MORNING THROUGH EARLY TONIGHT.

* WINDS...SUSTAINED WEST WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS
  AROUND 50 MPH.

* IMPACTS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES BELOW
  FIVE MILES AT TIMES. WIND GUSTS APPROACHING 60 MPH SUNDAY
  AFTERNOON MAY RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES
  AND ROOFS. HIGH PROFILE VEHICLES MAY EXPERIENCE TRAVEL
  DIFFICULTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
211 
WWUS74 KLUB 272009
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
309 PM CDT SUN APR 27 2014

TXZ021>024-027>030-033>036-039>042-280300-
/O.CON.KLUB.HW.W.0002.000000T0000Z-140428T0300Z/
/O.CON.KLUB.DU.Y.0005.000000T0000Z-140428T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
309 PM CDT SUN APR 27 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* TIMING...THROUGH MID EVENING.

* WINDS...SUSTAINED WEST WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS 
  FROM 50 TO 60 MPH. 

* VISIBILITY...OBSTRUCTIONS CAUSED BY DUST MAY REDUCE VISIBILITY 
  TO OR SLIGHTLY BELOW 1 MILE. 

* IMPACTS...WIDESPREAD BLOWING DUST MAY REDUCE VISIBILITIES 
  BELOW ONE MILE AT TIMES. WIND GUSTS APPROACHING 60 MPH THIS 
  AFTERNOON MAY RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES 
  AND ROOFS. HIGH PROFILE VEHICLES MAY EXPERIENCE TRAVEL 
  DIFFICULTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ025-026-031-032-280300-
/O.CON.KLUB.HW.W.0002.000000T0000Z-140428T0300Z/
HALL-CHILDRESS-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH
309 PM CDT SUN APR 27 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* TIMING...THROUGH MID EVENING.

* WINDS...SUSTAINED WEST WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS 
  FROM 50 TO 60 MPH. 

* IMPACTS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES BELOW 
  FIVE MILES AT TIMES. WIND GUSTS APPROACHING 60 MPH THIS 
  AFTERNOON MAY RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES 
  AND ROOFS. HIGH PROFILE VEHICLES MAY EXPERIENCE TRAVEL 
  DIFFICULTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ037-038-043-044-280300-
/O.CON.KLUB.WI.Y.0011.000000T0000Z-140428T0300Z/
DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...DICKENS...SPUR...GUTHRIE...JAYTON...
ASPERMONT
309 PM CDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...THROUGH MID EVENING.

* WINDS...SUSTAINED WEST WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS 
  AROUND 50 MPH. 

* IMPACTS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES BELOW 
  FIVE MILES AT TIMES. WIND GUSTS APPROACHING 60 MPH SUNDAY 
  AFTERNOON MAY RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES 
  AND ROOFS. HIGH PROFILE VEHICLES MAY EXPERIENCE TRAVEL 
  DIFFICULTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
997 
WWUS74 KLUB 280159
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
859 PM CDT SUN APR 27 2014


TXZ021>024-027>030-033>036-039>042-280300-
/O.CAN.KLUB.HW.W.0002.000000T0000Z-140428T0300Z/
/O.CAN.KLUB.DU.Y.0005.000000T0000Z-140428T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
859 PM CDT SUN APR 27 2014

...HIGH WIND WARNING IS CANCELLED...
...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE HIGH
WIND WARNING. THE BLOWING DUST ADVISORY HAS BEEN CANCELLED. 

WITH THE LOSS OF DAYTIME HEATING...WINDS HAVE DIMINISHED TO BELOW
WIND WARNING CRITERIA. SOME RESIDUAL BLOWING DUST WILL BE POSSIBLE
THOUGH VISIBILITIES ARE EXPECTED TO REMAIN ABOVE ONE MILE.

$$

TXZ025-026-031-032-280300-
/O.CAN.KLUB.HW.W.0002.000000T0000Z-140428T0300Z/
HALL-CHILDRESS-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH
859 PM CDT SUN APR 27 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE HIGH
WIND WARNING. 

WITH THE LOSS OF DAYTIME HEATING...WINDS HAVE DIMINISHED TO BELOW
WIND WARNING CRITERIA.

$$

TXZ037-038-043-044-280300-
/O.CAN.KLUB.WI.Y.0011.000000T0000Z-140428T0300Z/
DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...DICKENS...SPUR...GUTHRIE...JAYTON...
ASPERMONT
859 PM CDT SUN APR 27 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. 

WITH THE LOSS OF DAYTIME HEATING...WINDS HAVE DIMINISHED TO BELOW
WIND ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 27, 3:15 AM CDT, 27 minutes earlier.

Area forecast discussion, Apr 27, 3:15 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
315 AM CDT SUN APR 27 2014

.SHORT TERM...
VERY WINDY CONDITIONS ACCOMPANIED BY BLOWING DUST...ALONG WITH A
HIGH FIRE DANGER HIGHLIGHTS THE SHORT TERM PERIOD.

THE UA DISTURBANCE THAT WILL BRING WINDY CONDITIONS TO THE SOUTHERN
PLAINS TODAY...WAS TAKING A NEWRD JOG ACROSS NRN NM/SRN CO...THUS
APPEARING TO BE ON TRACK WITH THE MODEL SOLUTIONS AS IT IS
ANTICIPATED TO BE ACROSS THE SWRN OK PANHANDLE/SERN CO AOA SUNRISE.
THE PEAK OF THE THE SYSTEM/S UL SUPPORT OCCURRED YESTERDAY
EVENING-NIGHT AS WAS INDICATED BY THE STRONG TO SEVERE STORMS THAT
DEVELOPED ACROSS THE ROLLING PLAINS /COINCIDING WITH THE BETTER
MOISTURE/ BUT HAS SINCE WANED. LOOKING AT THE SFC...THE DRYLINE/S
WESTWARD RETREAT ACROSS THE ROLLING PLAINS HAS BEEN HALTED THANKS TO
THE IMPINGEMENT OF THE DISTURBANCE/S BREEZY PACIFIC FRONT. THE FRONT
WAS MOVING ACROSS THE ROLLING PLAINS AND THUS THE ONCE SFC SRLY FLOW
AND DEWPOINTS RANGING FROM THE 40S INTO THE 60S IS BEING SLOWLY
REPLACED WITH WRLY WINDS AND DEWPOINTS IN THE 20S AND 30S. IT IS
INTERESTING TO NOTE THAT INITIAL PRESSURE RISES OF 5-8 MB PER 3 HRS
HAVE RESULTED IN WRLY WIND SPEEDS NEARING/EQUATING WIND ADVISORY
SPEEDS...WHICH IS NOT EXPECTED TO LAST AS THE GRADIENT IS
ANTICIPATED TO RELAX /SEVERAL LOCATIONS HAVE ALREADY BEGUN ITS
DOWNWARD TREND/. WILL THEREFORE HOLD OFF ON ISSUING A WIND ADVISORY.
THE RATE AT WHICH THIS PACIFIC FRONT IS PROGRESSING...THE DRYLINE
WILL LIKELY BE SHOVED TO THE EAST OF THE CWA IN THE NEXT FEW HOURS.
WOULD NOT BE SURPRISED IF A QUICK SHOWER DEVELOPS ALONG THE FRONT
ACROSS THE ROLLING PLAINS...AS IT INTERSECTS WITH THE BEST LOW LEVEL
MOISTURE.

AS PREVIOUSLY MENTIONED...BRIEF BREEZY CONDITIONS BEHIND THE PACIFIC
FRONT EARLY THIS MORNING WILL NOT LAST LONG...IN FACT MAY EVEN SEE A
BIT OF A REPRIEVE LATER THIS MORNING /ALBEIT STILL SLIGHTLY
BREEZY/...BUT UNFORTUNATELY WIND SPEEDS WILL QUICKLY RAMP UP BY LATE
THIS MORNING/EARLY AFTN. AS THE SYSTEM MOVES ACROSS THE CNTRL
PLAINS...AFTN ABL MIXING UP TO 600 MB WILL CAUSE THE REGION TO TAP
INTO WIND SPEEDS OF 45-65 KTS. MOS GUIDANCE CONTINUES TO THEREFORE
HINT AT WIND SPEEDS THAT FALL WITHIN HIGH WIND WARNING SPEED
CRITERIA /35 TO 45 MPH/...WHERE THE HIGHEST WIND SPEEDS WILL OCCUR
ACROSS THE HIGHER TERRAIN OF THE NWRN SOUTH PLAINS AND THE LOWEST
SPEEDS /BUT STILL RATHER WINDY/ WILL OCCUR ACROSS THE SERN ZONES. CAN
NOT IGNORE MOS PERSISTENCE AND WILL THEREFORE ELECT TO UPGRADE THE
HIGH WIND WATCH TO A HIGH WIND WARNING ACROSS ALL BUT THE SERN ZONES
/WHERE A WIND ADVISORY APPEARS MORE VALID/ EFFECTIVE MID-MORNING
THROUGH 10 PM TONIGHT. WITH STRONG WINDS COMES BLOWING DUST AS
VISIBILITIES COULD DROP BELOW 1 MILE. THUS THE ISSUANCE OF A
BLOWING DUST ADVISORY IS REQUIRED...FOR LOCALES ON THE
CAPROCK...ALSO VALID THROUGH 10 PM TONIGHT. A NOTABLE DECREASE
IN WIND SPEEDS WILL OCCUR A COUPLE OF HOURS AFTER SUNSET. THE NEXT
WX FEATURE OF INTEREST IS A HIGH FIRE DANGER...AS THE PACIFIC
FRONT EVENTUALLY FILTERS IN DRIER AIR COUPLED WITH THE WINDY
CONDITIONS. TEMPS WILL BE RIGHT AROUND SEASONAL NORMS /UPPER 60S
NW TO THE LOWER 80S SE/...BUT GIVEN THE RATHER WINDY AND DRY
CONDITIONS...THESE COOLER TEMPS WILL NOT BE MUCH OF A MITIGATING
FACTOR. WILL CONTINUE THE RED FLAG WARNING CWA-WIDE WHICH EXPIRES
AT 10 PM TONIGHT. FOR FURTHER INFORMATION PLEASE REFER TO THE FIRE
WEATHER DISCUSSION BELOW. COOLER DAYTIME HIGHS WILL BE FOLLOWED BY
COOLER OVERNIGHT TEMPS...WITH UPPER 30S NW TO LOWER 50S SE
EXPECTED.

&&

.LONG TERM...
TODAYS STRONG STORM SYSTEM WILL REMAIN NEARLY STATIONARY ACROSS
THE CENTRAL PLAINS MONDAY WITH A TIGHT PRESSURE AND HEIGHT
GRADIENT REMAINING ACROSS THE SOUTHERN HIGH PLAINS. THE GRADIENT
WILL WEAKEN SOME FROM TODAY AND MODELS CONTINUE TO PROG A WEAKNESS
IN THE MID LEVEL WINDS AND SFC PRESSURE FROM THE PANHANDLE INTO NW
TEXAS. THUS WILL SEE A DECREASE IN WINDS FOR MONDAY FROM WHAT WE
WILL SEE TODAY...BUT WILL STILL BE SOLIDLY ON THE BREEZY SIDE WITH
THE BELT OF STRONGEST WINDS EXPECTED ACROSS THE SWRN HALF OF THE
FCST AREA.

THE STORM SYSTEM WILL MOVE EWD TO IOWA AND MISSOURI FOR TUESDAY
WITH A COLD FRONT PROGGED TO MOVE THROUGH THE FCST AREA MONDAY
NIGHT. PRESSURE AND HEIGHT GRADIENTS WILL CONTINUE TO SLOWLY
WEAKEN TUESDAY...BUT WILL STILL BE TIGHT ENOUGH PARTICULARLY
ACROSS THE ERN HALF OF THE FCST TO BE PRETTY BREEZY AGAIN TUESDAY.
COLD ADVECTION BEHIND THE FRONT TO LOWER TEMPS TO AROUND 10
DEGREES BELOW SEASONAL NORMS.

MODELS REMAIN CONSISTENT WITH A HIGH AMPLITUDE LONG WAVE TROUGH
ACROSS THE CONUS FROM THE ROCKIES EWD TO THE ATLANTIC COAST. THIS
WILL KEEP COOL AIR IN PLACE ACROSS THE AREA UNTIL SUNDAY WHEN THE
UPPER PATTERN DEAMPLIFIES AND FLOW OVER THE PLAINS BACKS TO NW AND
HEIGHTS INCREASE THROUGH THE WEEKEND. THERE REMAINS CONSISTENCY
WITH SOME LIGHT QPF IN THE MODELS FOR THURSDAY AND THURSDAY NIGHT.
A SHARP UPPER TROUGH IS PROGGED TO MOVE SSEWD FROM COLORADO WHILE
AN 80-PLUS KNOT UPPER JET STREAK PULLS AWAY FROM WEST AND NORTH
TEXAS. THAT COMBINATION SHOULD PROVIDE SOME FAIRLY SIGNIFICANT
UPWARD MOTION AND THE TROUGH SHOULD BRING MID AND UPPER LEVEL
MOISTURE WITH IT TO PRODUCE SOME SHOWERS. HOWEVER...SUB CLOUD
LAYER WILL BE QUITE DRY WITH UNCERTAINTY HIGH ON WHETHER ANYTHING
MORE THAN VIRGA AND/OR SPRINKLES WILL MATERIALIZE. FOR NOW WILL
KEEP POPS NEAR 10 PCT.

&&

.FIRE WEATHER...
A POTENT UPPER LEVEL DISTURBANCE MOVING EAST NORTHEAST ACROSS NRN
NM/SRN CO WILL BE ACROSS THE CENTRAL PLAINS THIS AFTN. THE NEARBY
SFC TROUGH WILL RESPOND BY DEEPENING AND THUS CAUSING 20-FOOT WEST
WIND SPEEDS TO INCREASE TO 30-35 MPH. THESE DOWNSLOPE WINDS WILL
FILTER IN DRY CONDITIONS AND THUS PROMOTE RELATIVE HUMIDITY VALUES
TO FALL TO 10-15 PERCENT AREA-WIDE BY PEAK HEATING. WITH TEMPS ONLY
WARMING TO AROUND SEASONAL NORMS...HUMIDITIES WILL LIKELY HAVE
TROUBLE CRATERING FURTHER. HOWEVER...THE COOL CONDITIONS WILL BE
HARD-PRESSED TO MITIGATE FIRE WEATHER POTENTIAL GIVEN THE RATHER
WINDY CONDITIONS COUPLED WITH DRY CONDITIONS AND DRY FUELS. WILL
THEREFORE CONTINUE THE RED FLAG WARNING FOR THE SOUTH PLAINS AND
ROLLING PLAINS EFFECTIVE THIS AFTERNOON THROUGH 10 PM THIS EVENING.

HIGHER BELT OF WNW WINDS EXPECTED FROM THE NM LINE SEWD TO THE ERN
PERMIAN BASIN MONDAY AFTN AS THE CENTER OF THE STRONG STORM SYSTEM
LINGERS ACROSS KANSAS AND NEBRASKA. SHOULD SEE 20-FOOT WINDS ON
THE ORDER OF 20-25 MPH IN THAT BAND WHILE RH SHOULD HAVE NO
TROUBLE DROPPING TO AROUND 10 PERCENT. FOCUS FOR LOW END CRITICAL
CONDITIONS SHOULD BE SOUTHWEST OF A DIMMITT TO POST LINE. WILL
HOIST A FIRE WEATHER WATCH THIS MORNING EVEN THOUGH TODAYS EVENT
HAS THE POTENTIAL TO BE MUCH MORE SIGNIFICANT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        69  39  71  38  63 /   0   0   0   0   0
TULIA         71  42  73  39  67 /   0   0   0   0   0
PLAINVIEW     73  43  76  40  68 /   0   0   0   0   0
LEVELLAND     73  45  76  41  68 /   0   0   0   0   0
LUBBOCK       75  45  77  42  69 /   0   0   0   0   0
DENVER CITY   74  46  76  43  69 /   0   0   0   0   0
BROWNFIELD    75  46  78  43  70 /   0   0   0   0   0
CHILDRESS     80  48  79  45  73 /   0   0   0   0   0
SPUR          79  48  82  46  74 /   0   0   0   0   0
ASPERMONT     82  50  84  47  75 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: TXZ021>044.

FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: TXZ021>023-027>030-033>037-039>044.

WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: TXZ037-038-043-044.

BLOWING DUST ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES:
TXZ021>024-027>030-033>036-039>042.

HIGH WIND WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: TXZ021>036-039>042.

&&

29/07
Hazardous weather outlook, Apr 26, 9:59 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
959 PM CDT SAT APR 26 2014

TXZ021>044-280300-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
959 PM CDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

CONVECTIVE
A RISK OF A SEVERE THUNDERSTORM IS POSSIBLE LATE TONIGHT GENERALLY
OF THE CAPROCK ESCARPMENT. THE PRIMARY THREAT WILL BE HAIL TO THE
SIZE OF GOLF BALLS ALONG WITH WIND GUSTS TO 60 MPH.

FIRE WEATHER
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
OVERNIGHT WEST OF THE CAPROCK ESCARPMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG STORM SYSTEM WILL MOVE ONTO THE PLAINS ON SUNDAY BRINGING
WITH IT STRONG WEST WINDS. WIND SPEEDS OF 30 TO 40 MPH ARE
EXPECTED WITH WIND GUSTS OF 50 TO 60 MPH POSSIBLE. WINDS THIS
STRONG WILL GENERATE WIDESPREAD BLOWING DUST THAT WILL RESULT IN
PERIODS OF LOW VISIBILITY. CRITICAL FIRE WEATHER CONDITIONS ARE
ALSO EXPECTED TO DEVELOP. A HIGH WIND WATCH REMAINS IN EFFECT AND
A FIRE WEATHER WATCH IS ALSO IN EFFECT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED OVERNIGHT ACROSS THE ROLLING PLAINS.

In the hours before

Local storm report, Apr 26, 9:53 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
953 PM CDT SAT APR 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             9 N PADUCAH             34.15N 100.30W
04/26/2014  E1.50 INCH       COTTLE             TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER LUB1400075

JWJ
Local storm report, Apr 26, 9:54 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
954 PM CDT SAT APR 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             PADUCAH                 34.01N 100.30W
04/26/2014  E0.75 INCH       COTTLE             TX   LAW ENFORCEMENT

&&

EVENT NUMBER LUB1400076

JWJ
Local storm report, Apr 26, 11:11 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
1111 PM CDT SAT APR 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             2 W PADUCAH             34.01N 100.34W
04/26/2014  E0.75 INCH       COTTLE             TX   FIRE DEPT/RESCUE

            PENNY HAIL 2W PADUCAH. PEA SIZE HAIL IN PADUCAH.

0835 PM     HAIL             2 S DICKENS             33.59N 100.84W
04/26/2014  E1.50 INCH       DICKENS            TX   TX DPS

            REPORTED BY STATE TROOPER

0835 PM     TSTM WND GST     DICKENS                 33.62N 100.84W
04/26/2014  E60 MPH          DICKENS            TX   LAW ENFORCEMENT

            REPORTED AT COUNTY JAIL

0930 PM     HAIL             PADUCAH                 34.01N 100.30W
04/26/2014  E0.75 INCH       COTTLE             TX   LAW ENFORCEMENT

0935 PM     HAIL             9 N PADUCAH             34.15N 100.30W
04/26/2014  E1.50 INCH       COTTLE             TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER LUB1400072 LUB1400073 LUB1400074 LUB1400076 LUB1400075

JWJ

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:25 PM CDTSpecial Weather StatementLUBGarza, Kent35 min
Apr 26, 7:28 PM CDTSpecial Weather StatementLUBCottle32 min
Apr 26, 7:55 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens, Garza, Kent35 min
Apr 26, 7:59 PM CDTSpecial Weather StatementLUBCottle31 min
Apr 26, 8:22 PM CDTSpecial Weather StatementLUBChildress23 min
Apr 26, 8:27 PM CDTSevere Thunderstorm WarningLUBDickens33 min
Apr 26, 8:30 PM CDTSpecial Weather StatementLUBCottle15 min
Apr 26, 8:48 PM CDTSpecial Weather StatementLUBChildress12 min
Apr 26, 8:59 PM CDTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley31 min
Apr 26, 9:25 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle35 min
Apr 27, 3:42 AM CDTBlowing Dust AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more17 hr
Apr 27, 3:42 AM CDTHigh Wind WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 14 more17 hr
Apr 27, 3:43 AM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Cochran, Crosby, Dickens and 15 more24 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.